Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 16, NWS Phoenix, AZ

July 24, 2011Gila County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 24, 2011, 5:16 PM MST for Gila County, Arizona. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 5:16 PM MST (00:16 UTC)
Expired
Jul 24, 2011, 6:00 PM MST
In force
44 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Gila County, AZ

The radar

The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 5:45 PM MSTTSTM WND DMGGlobe, AZPOWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 0.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
2608 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WUUS55 KPSR 250016
SVRPSR
AZC007-250100-
/O.NEW.KPSR.SV.W.0016.110725T0016Z-110725T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
516 PM MST SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF GLOBE...

* UNTIL 600 PM MST

* AT 515 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTH OF CUTTER...OR 10 MILES NORTHEAST OF GLOBE...AND MOVING WEST
  AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  INSPIRATION...MIAMI AND CLAYPOOL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.

&&

LAT...LON 3326 11085 3355 11097 3361 11056 3344 11046
TIME...MOT...LOC 0016Z 070DEG 10KT 3348 11064

$$

WOODALL
3 follow-up statements
044 
WWUS55 KPSR 250033
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
533 PM MST SUN JUL 24 2011

AZC007-250100-
/O.CON.KPSR.SV.W.0016.000000T0000Z-110725T0100Z/
GILA AZ-
533 PM MST SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST
FOR SOUTH CENTRAL GILA COUNTY...

AT 529 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 4 MILES NORTHEAST OF GLOBE...MOVING SOUTHWEST 
AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INSPIRATION...MIAMI AND CLAYPOOL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.

&&

LAT...LON 3359 11061 3341 11055 3326 11085 3355 11097
TIME...MOT...LOC 0033Z 059DEG 10KT 3343 11071

$$

WOODALL
689 
WWUS55 KPSR 250047
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
547 PM MST SUN JUL 24 2011

AZC007-250100-
/O.CON.KPSR.SV.W.0016.000000T0000Z-110725T0100Z/
GILA AZ-
547 PM MST SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST
FOR SOUTH CENTRAL GILA COUNTY...

AT 545 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GLOBE...MOVING 
SOUTHWEST AT 10 MPH.  OTHER STRONG STORMS EXTENDED FROM NEAR CUTTER 
TO THE SAN CARLOS RESERVOIR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INSPIRATION...MIAMI AND CLAYPOOL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF STORMS APPROACH...GO INSIDE A STURDY BUILDING. REMEMBER...A 
SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.

&&

LAT...LON 3359 11061 3341 11055 3326 11085 3355 11097
TIME...MOT...LOC 0046Z 059DEG 10KT 3340 11074

$$

WOODALL
137 
WWUS55 KPSR 250057
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
557 PM MST SUN JUL 24 2011

AZC007-250107-
/O.EXP.KPSR.SV.W.0016.000000T0000Z-110725T0100Z/
GILA AZ-
557 PM MST SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GILA COUNTY WILL
EXPIRE AT 600 PM MST...

HEAVY RAIN...LIGHTNING...AND GUSTY WINDS WILL CONTINUE OVER MUCH OF 
SOUTHERN GILA COUNTY THROUGH THE EVENING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3359 11061 3341 11055 3326 11085 3355 11097
TIME...MOT...LOC 0057Z 059DEG 10KT 3338 11077

$$

WOODALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:55 PM MST, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 24, 3:55 PM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
355 PM MST SUN JUL 24 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM FROM THE EAST IS EXPECTED TO INCREASE THE
CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA MAINLY
EAST THROUGH SOUTH AND SOUTHWEST OF THE PHOENIX AREA TONIGHT. THIS
SYSTEM IS THEN EXPECTED TO SWING NORTH TOWARD THE PHOENIX AREA AND
BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTH-
CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA BY MONDAY
AFTERNOON THROUGH MONDAY NIGHT INTO TUESDAY. AT THE SAME TIME...
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTHWEST
ARIZONA THROUGH TUESDAY. DRIER AIR FROM THE WEST IS EXPECTED TO
CONFINE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE HIGHER
TERRAIN EAST OF THE GREATER PHOENIX AREA WEDNESDAY AND THURSDAY.

&&

.DISCUSSION...
CONSIDERABLE CLOUDINESS WAS MOVING NORTHWEST AND NORTH OVER FAR
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA AND INTO FAR EASTERN
SOUTHERN GILA COUNTY THIS AFTERNOON. SOME THUNDERSTORMS WERE FROM
THE EAST WERE BEGINNING TO MOVE INTO THE FAR EAST PORTION OF
SOUTHERN GILA COUNTY. IT WAS MOSTLY SUNNY OVER LA PAZ COUNTY...AND
SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA.

TEMPERATURES WERE GENERALLY 2 TO 4 DEGREES LOWER AND IT WAS SOMEWHAT
MORE HUMID WITH DEW POINT TEMPERATURES 2 TO 7 DEGREES HIGHER AT MID
AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY. WIND WAS GENERALLY
10 TO 25 MPH FROM THE SOUTHWEST AND WEST IN SOUTH-CENTRAL ARIZONA
INCLUDING THE GREATER PHOENIX AREA...AND GENERALLY 5 TO 15 MPH FROM
THE SOUTHEAST AND SOUTH UP THE LOWER COLORADO RIVER VALLEY INCLUDING
YUMA...AND IN SOUTHEAST CALIFORNIA INCLUDING IMPERIAL.

A LOW PRESSURE SYSTEM FROM THE EAST IS EXPECTED TO MOVE WEST OVER
SOUTHEAST ARIZONA TONIGHT. THIS SYSTEM WILL INCREASE THE CHANCE
OF SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA MAINLY EAST
THROUGH SOUTH AND SOUTHWEST OF THE PHOENIX AREA TONIGHT.

THE LOW PRESSURE SYSTEM IS THEN EXPECTED TO SWING AROUND TOWARD THE
PHOENIX AREA AND BRING AND INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX
AREA BY MONDAY AFTERNOON THROUGH MONDAY NIGHT INTO TUESDAY. AT THE
SAME TIME...THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
OVER SOUTHWEST ARIZONA THROUGH TUESDAY.

A FLASH FLOOD WATCH MAY BECOME NECESSARY FOR SOUTH-CENTRAL ARIZONA
MAINLY FROM CENTRAL MARICOPA COUNTY AND NORTHWEST AND NORTH-CENTRAL
PINAL COUNTY EASTWARD ACROSS SOUTHERN GILA COUNTY MONDAY NIGHT INTO
TUESDAY. THIS IS DUE TO ABUNDANT TROPICAL MOISTURE OVER OUR AREA
COMBINED WITH THE DYNAMICS OF THE LOW PRESSURE SYSTEM AND RELATIVELY
SLOW MOVING STORMS. AT LEAST URBAN AND SMALL STREAM FLOOD
ADVISORIES WILL PROBABLY BE NEEDED FOR SOME LOCATIONS IN THAT AREA.

DRIER AIR FROM THE WEST IS EXPECTED TO CONFINE A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN EAST OF THE
GREATER PHOENIX AREA WEDNESDAY AND THURSDAY.

BELOW AVERAGE TEMPERATURES ARE EXPECTED THROUGH WEDNESDAY...THEN
RISING TO NEAR OR SOMEWHAT ABOVE AVERAGE BY THURSDAY AND FRIDAY AS
HIGH PRESSURE ALOFT FROM THE EAST MOVES BACK TOWARD ARIZONA.

SOME MOISTURE FROM THE SOUTHEAST IN THE CLOCKWISE FLOW AROUND THE
HIGH PRESSURE SYSTEM IS EXPECTED TO MOVE BACK OVER OUR AREA BY
FRIDAY AND NEXT WEEKEND. THUS...A RETURN TO A FORECAST OF A SLIGHT
CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA FRIDAY AND NEXT
WEEKEND.

&&

.AVIATION...
SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA...
INCLUDING...KIPL...KBLH...KIWA AND KPHX...

SCT-BKN CLOUD DECKS AOA 10KFT WILL PERSIST ACROSS THE AREA OVERNIGHT
INTO MONDAY. WINDS GENERALLY AROUND 10KT AT ALL TAF SITES...WITH
LOCAL GUSTS UP TO 25KT AT KPHX/KIWA EXPECTED LATE THIS AFTN/EARLY
EVE. UPPER LEVEL DISTURBANCE WILL GIN UP THUNDERSTORMS OVER THE
MOUNTAINS AND HIGHER TERRAIN EAST OF KPHX/KIWA. MODERATE EASTERLY
STEERING FLOW WILL ALLOW STORMS THAT FORM TO MOVE W-SW INTO THE
LOWER DESERTS...WITH STRONG OUTFLOW WINDS/GUSTS UP TO 45KT...AND
REDUCED VISIBILITY DOWN TO 1SM POSSIBLE AT KIWA/KPHX AFTER 00Z THIS
EVENING. ISOLATED STORM ACTIVITY EXPECTED TO PERSIST ACROSS THE
SOUTHWEST DESERTS UNTIL AROUND 10Z MONDAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
MONSOON MOISTURE AND THE THREAT OF THUNDERSTORMS WILL CONTINUE
THROUGH WEDNESDAY WITH SOME DRYING SEEN FOR THURSDAY AND FRIDAY.
AFTERNOON TEMPERATURES WILL HOVER AROUND NEAR NORMAL LEVELS DURING
THE PERIOD. LIGHT WINDS ARE EXPECTED...EXCEPT STRONG AND GUSTY NEAR
THUNDERSTORMS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ELLIS
AVIATION...MEYERS
FIRE WEATHER...WATERS
Hazardous weather outlook, Jul 24, 6:15 AM MST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
615 AM MST SUN JUL 24 2011

AZZ022-023-027-028-251315-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
615 AM MST SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. IF ANY STORMS FORM...THE MOST LIKELY HAZARD WILL BE HEAVY
RAIN AND LIGHTNING. HOWEVER...THERE IS STILL POTENTIAL FOR WINDS TO
BE STRONG ENOUGH TO PRODUCE BLOWING DUST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
EXPECT SIMILAR STORM POTENTIAL MONDAY AND TUESDAY. A DECLINE IN
MOISTURE DURING THE MIDDLE OF THE WEEK WILL LEAD TO ONLY VERY SLIGHT
CHANCES OF STORMS BY THURSDAY FOLLOWED BY AN UPSWING BY THE END OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-251315-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
615 AM MST SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE
MOST LIKELY HAZARD FROM ANY STORMS THAT FORM WILL BE HEAVY
RAIN AND OF COURSE LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
EXPECT SIMILAR STORM POTENTIAL MONDAY THROUGH WEDNESDAY BUT WITH A
TREND SHIFTING FROM HEAVY RAIN POTENTIAL TO STRONG WIND POTENTIAL. A DECLINE
IN MOISTURE DURING THE MIDDLE OF THE WEEK WILL LEAD TO DECREASED
STORM CHANCES FOLLOWED BY AN UPSWING BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ021-026-251315-
WEST CENTRAL DESERTS-SOUTHWEST DESERTS-
615 AM MST SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA
AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. IF ANY STORMS FORM...THE MOST LIKELY HAZARD WILL BE HEAVY
RAIN AND LIGHTNING. HOWEVER...THERE IS STILL POTENTIAL FOR WINDS TO
BE STRONG ENOUGH TO PRODUCE BLOWING DUST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STORM CHANCES CONTINUE MONDAY AND TUESDAY BUT WITH A TREND TOWARD
STORMS BEING MORE CAPABLE OF PRODUCING VERY STRONG WINDS. A DECLINE
IN MOISTURE DURING THE MIDDLE OF THE WEEK WILL LEAD TO QUIESCENT
WEATHER CONDITIONS WEDNESDAY AND THURSDAY BEFORE A RETURN OF STORM
CHANCES FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-251315-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
615 AM MST SUN JUL 24 2011 /615 AM PDT SUN JUL 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AREAS OF STRONG WINDS WILL BE POSSIBLE FROM DISTANT STORMS MONDAY AND
TUESDAY...MAINLY NEAR THE LOWER COLORADO RIVER VALLEY.
OTHERWISE...QUIESCENT WEATHER CONDITIONS ARE EXPECTED UNTIL SATURDAY
WHEN STORM CHANCES RETURN TO THE LOWER COLORADO RIVER VALLEY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 24, 4:50 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
450 PM MST SUN JUL 24 2011

AZZ024-250030-
GILA AZ-
450 PM MST SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 530 PM MST

AT 442 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HILLTOP...MOVING WEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

OTHER LOCATIONS IMPACTED INCLUDE...
  HIGHWAYS 60 AND 77 NORTHEAST OF GLOBE...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3339 11063 3365 11073 3371 11041 3347 11037
TIME...MOT...LOC 2349Z 075DEG 8KT 3363 11045

WOODALL
Special weather statement, Jul 24, 4:53 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
453 PM MST SUN JUL 24 2011

AZZ022>024-027-028-250700-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...
SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...ALSO INCLUDING APACHE...
BARTLETT...CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...
GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE
453 PM MST SUN JUL 24 2011

A LOW PRESSURE SYSTEM FROM THE EAST IS EXPECTED TO MOVE WEST OVER
SOUTHEAST ARIZONA TONIGHT. THIS SYSTEM WILL INCREASE THE CHANCE OF
SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA MAINLY EAST
THROUGH SOUTH AND SOUTHWEST OF THE PHOENIX AREA TONIGHT.

THE LOW PRESSURE SYSTEM IS THEN EXPECTED TO SWING AROUND TOWARD THE
PHOENIX AREA AND BRING AND INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX
AREA BY LATE MONDAY THROUGH MONDAY NIGHT INTO TUESDAY.

A FLASH FLOOD WATCH MAY BECOME NECESSARY FOR SOUTH-CENTRAL ARIZONA
MAINLY FROM CENTRAL MARICOPA COUNTY AND NORTHWEST AND NORTH-CENTRAL
PINAL COUNTY EASTWARD ACROSS SOUTHERN GILA COUNTY MONDAY NIGHT INTO
TUESDAY. THIS IS DUE TO ABUNDANT TROPICAL MOISTURE OVER OUR AREA
COMBINED WITH THE DYNAMICS OF THE LOW PRESSURE SYSTEM AND RELATIVELY
SLOW MOVING STORMS.

AT LEAST URBAN AND SMALL STREAM FLOOD ADVISORIES WILL PROBABLY BE
NEEDED FOR SOME LOCATIONS IN SOUTH-CENTRAL ARIZONA INCLUDING THE
GREATER PHOENIX AREA MONDAY NIGHT INTO TUESDAY.

STRONG GUSTY WINDS MAY PRODUCE SOME BLOWING DUST IN THE DESERT UNTIL
THE SIGNIFICANT RAIN OCCURS. ALSO...WHEN THUNDERSTORMS APPROACH...
MOVE TO A SAFE PLACE INDOORS OR IN A VEHICLE TO AVOID DANGEROUS
CLOUD-TO-GROUND LIGHTNING.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER
RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS
AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE
INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:02 PM MSTSpecial Weather StatementPSR43 min
Jul 24, 8:43 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa, Pinal62 min
Jul 24, 8:57 PM MSTAreal Flood AdvisoryPSRGila, Maricopa108 min
Jul 24, 9:47 PM MSTSpecial Weather StatementPSRMaricopa58 min
Jul 24, 9:56 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal109 min
Jul 24, 10:29 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal38 min
Jul 24, 10:36 PM MSTDust Storm WarningPSR84 min
Jul 24, 11:02 PM MSTSpecial Weather StatementPSRMaricopa43 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.